Alert archive / Washington / High Wind Warnings in 2014

High Wind Warning 8, NWS Portland, OR

March 8, 2014

NWS Portland, OR issued this high wind warning at Mar 8, 2014, 3:33 AM PST. It took effect at Mar 8, 2014, 12:00 PM PST. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 8, 2014, 3:33 AM PST (11:33 UTC)
In effect from
Mar 8, 2014, 12:00 PM PST
Expired
Mar 8, 2014, 10:05 PM PST
In force
10 hr
Issued by
NWS Portland, OR

The text

As transmitted, in the capitals the NWS used until 2016.

471 
WWUS76 KPQR 081133
NPWPQR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PORTLAND OR
333 AM PST SAT MAR 8 2014

.A STRONG PACIFIC FRONT WILL MOVE ACROSS THE COAST AND THE
COASTAL MOUNTAINS TONIGHT...CAUSING STRONG WINDS AND HEAVY RAIN.

ORZ001-081900-
/O.UPG.KPQR.HW.A.0009.140308T2300Z-140309T1000Z/
/O.NEW.KPQR.HW.W.0008.140308T2200Z-140309T0800Z/
NORTH OREGON COAST-
INCLUDING THE CITIES OF...ASTORIA...CANNON BEACH...TILLAMOOK...
NETARTS...PACIFIC CITY
333 AM PST SAT MAR 8 2014

...HIGH WIND WARNING IN EFFECT FROM 2 PM THIS AFTERNOON TO
MIDNIGHT PST TONIGHT FOR THE NORTH OREGON COAST...

THE NATIONAL WEATHER SERVICE IN PORTLAND HAS UPGRADED THE HIGH
WIND WARNING...WHICH IS IN EFFECT FROM 2 PM THIS AFTERNOON TO
MIDNIGHT PST TONIGHT. 

* WINDS: COASTAL COMMUNITIES...SOUTH WINDS 25 TO 35 MPH WITH 
  GUSTS 50 TO 60 MPH. NEAR BEACHES AND HEADLANDS...30 TO 40 MPH 
  WITH GUSTS 60 TO 70 MPH. 

* TIMING: BEGINNING MID TO LATE AFTERNOON...PEAKING THROUGH EARLY
  EVENING...THEN DIMINISHING AROUND MIDNIGHT.

* LOCATIONS INCLUDE: ASTORIA...CANNON BEACH...TILLAMOOK...
  NETARTS...PACIFIC CITY 

* IMPACTS: THE WINDS MAY CAUSE LOCAL TREE DAMAGE AND RESULT IN
  LOCAL POWER DISRUPTIONS. TRAVEL MAY BE DIFFICULT... ESPECIALLY
  FOR HIGH PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

ORZ002-081900-
/O.UPG.KPQR.HW.A.0009.140308T2300Z-140309T1000Z/
/O.NEW.KPQR.HW.W.0008.140308T2200Z-140309T1100Z/
CENTRAL OREGON COAST-
INCLUDING THE CITIES OF...LINCOLN CITY...NEWPORT...
CAPE FOULWEATHER...YACHATS...FLORENCE
333 AM PST SAT MAR 8 2014

...HIGH WIND WARNING IN EFFECT FROM 2 PM PST THIS AFTERNOON TO
4 AM PDT SUNDAY FOR THE CENTRAL OREGON COAST...

THE NATIONAL WEATHER SERVICE IN PORTLAND HAS UPGRADED THE HIGH
WIND WATCH TO A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 2 PM
PST THIS AFTERNOON TO 4 AM PDT SUNDAY.

* WINDS: COASTAL COMMUNITIES...SOUTH WINDS 25 TO 35 MPH WITH 
  GUSTS 50 TO 60 MPH. NEAR BEACHES AND HEADLANDS...30 TO 40 MPH 
  WITH GUSTS 60 TO 70 MPH. 

* TIMING: BEGINNING MID TO LATE AFTERNOON...AND PEAKING DURING THE
  LATE AFTERNOON AND EVENING. WINDS WILL DECREASE A FEW HOURS
  AFTER MIDNIGHT.

* LOCATIONS INCLUDE: LINCOLN CITY...NEWPORT...CAPE 
  FOULWEATHER...YACHATS...FLORENCE 

* IMPACTS: THE WINDS MAY CAUSE LOCAL TREE DAMAGE AND RESULT IN
  LOCAL POWER DISRUPTIONS. TRAVEL MAY BE DIFFICULT... ESPECIALLY
  FOR HIGH PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

ORZ003-004-081900-
/O.UPG.KPQR.HW.A.0009.140309T0000Z-140309T1200Z/
/O.NEW.KPQR.HW.W.0008.140308T2300Z-140309T1100Z/
COAST RANGE OF NORTHWEST OREGON-
CENTRAL COAST RANGE OF WESTERN OREGON-
INCLUDING THE CITY OF...VERNONIA
333 AM PST SAT MAR 8 2014

...HIGH WIND WARNING IN EFFECT FROM 3 PM PST THIS AFTERNOON TO
4 AM PDT SUNDAY FOR THE NORTH AND CENTRAL OREGON COAST RANGE...

THE NATIONAL WEATHER SERVICE IN PORTLAND HAS UPGRADED THE HIGH
WIND WATCH TO A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 3 PM
PST THIS AFTERNOON TO 4 AM PDT SUNDAY.

* WINDS: SOUTHWEST WINDS 30 TO 40 MPH WITH GUSTS 60 TO 65 MPH...
  MAINLY OVER THE HIGHER TERRAIN AND EXPOSED WEST SLOPES.

* TIMING: PEAK WINDS LATE THIS AFTERNOON AND EVENING. 

* LOCATIONS INCLUDE: MAINLY THE HIGHER ELEVATIONS OF THE COASTAL
  MOUNTAINS.

* IMPACTS: THE WINDS MAY CAUSE LOCAL TREE DAMAGE AND RESULT IN
  LOCAL POWER DISRUPTIONS. TRAVEL MAY BE DIFFICULT... ESPECIALLY
  FOR HIGH PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

WAZ020-021-081900-
/O.EXT.KPQR.HW.A.0009.140308T2200Z-140309T0600Z/
WILLAPA HILLS-SOUTH WASHINGTON COAST-
INCLUDING THE CITIES OF...RAYMOND...LONG BEACH...
CAPE DISAPPOINTMENT
333 AM PST SAT MAR 8 2014

...HIGH WIND WATCH NOW IN EFFECT FROM 2 PM PST THIS AFTERNOON
THROUGH THIS EVENING FOR THE SOUTH WASHINGTON COAST AND WILLAPA
HILLS...

THE HIGH WIND WATCH IS NOW IN EFFECT FROM 2 PM PST THIS AFTERNOON
THROUGH THIS EVENING. 

* WINDS: SOUTHWEST WINDS 30 TO 40 MPH WITH GUSTS TO 60 MPH.

* TIMING: MAINLY SATURDAY NIGHT.

* LOCATIONS INCLUDE: RAYMOND...LONG BEACH...CAPE DISAPPOINTMENT

* IMPACTS: THE WINDS MAY CAUSE LOCAL TREE DAMAGE AND RESULT IN 
  LOCAL POWER DISRUPTIONS. TRAVEL MAY BE DIFFICULT...
  ESPECIALLY FOR HIGH PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$
2 follow-up statements
166 
WWUS76 KPQR 081802
NPWPQR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PORTLAND OR
1002 AM PST SAT MAR 8 2014

.A STRONG PACIFIC FRONT WILL MOVE ACROSS THE COAST AND THE
COASTAL MOUNTAINS TONIGHT...CAUSING STRONG WINDS AND HEAVY RAIN.

WAZ021-090600-
/O.UPG.KPQR.HW.A.0009.140308T2200Z-140309T0600Z/
/O.EXB.KPQR.HW.W.0008.140308T2000Z-140309T0600Z/
SOUTH WASHINGTON COAST-
INCLUDING THE CITIES OF...RAYMOND...LONG BEACH...
CAPE DISAPPOINTMENT
1002 AM PST SAT MAR 8 2014

...HIGH WIND WATCH UPGRADED TO A HIGH WIND WARNING...IN EFFECT
UNTIL 10 PM PST THIS EVENING FOR THE SOUTH WASHINGTON COAST...

THE NATIONAL WEATHER SERVICE IN PORTLAND HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT UNTIL 10 PM PST THIS EVENING. THE
HIGH WIND WATCH IS NO LONGER IN EFFECT.

* WINDS: COASTAL COMMUNITIES...SOUTH WINDS 20 TO 30 MPH WITH GUSTS
  TO 55 MPH. BEACHES AND HEADLANDS...SOUTH WINDS 25 TO 35 MPH WITH
  GUSTS TO 60 MPH.

* TIMING: THIS AFTERNOON AND EVENING.

* LOCATIONS INCLUDE: RAYMOND...LONG BEACH...CAPE DISAPPOINTMENT.

* IMPACTS: THE WINDS MAY CAUSE LOCAL TREE DAMAGE AND RESULT IN
  LOCAL POWER DISRUPTIONS. TRAVEL MAY BE DIFFICULT... ESPECIALLY
  FOR HIGH PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

WAZ020-090600-
/O.UPG.KPQR.HW.A.0009.140308T2200Z-140309T0600Z/
/O.EXB.KPQR.HW.W.0008.140308T2100Z-140309T0800Z/
WILLAPA HILLS-
1002 AM PST SAT MAR 8 2014

...HIGH WIND WATCH UPGRADED TO A HIGH WIND WARNING...IN EFFECT
FROM 1 PM THIS AFTERNOON TO MIDNIGHT PST TONIGHT FOR THE WILLAPA
HILLS OF SOUTHWEST WASHINGTON...

THE NATIONAL WEATHER SERVICE IN PORTLAND HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO MIDNIGHT
PST TONIGHT. THE HIGH WIND WATCH IS NO LONGER IN EFFECT.

* WINDS: SOUTHWEST WINDS 25 TO 35 MPH WITH GUSTS TO 60 MPH.

* TIMING: THIS AFTERNOON AND EVENING.

* LOCATIONS INCLUDE: FRANCES. 

* IMPACTS: THE WINDS MAY CAUSE LOCAL TREE DAMAGE AND RESULT IN
  LOCAL POWER DISRUPTIONS. TRAVEL MAY BE DIFFICULT... ESPECIALLY
  FOR HIGH PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

ORZ001-090600-
/O.EXT.KPQR.HW.W.0008.140308T2100Z-140309T0800Z/
NORTH OREGON COAST-
INCLUDING THE CITIES OF...ASTORIA...CANNON BEACH...TILLAMOOK...
NETARTS...PACIFIC CITY
1002 AM PST SAT MAR 8 2014

...HIGH WIND WARNING NOW IN EFFECT FROM 1 PM THIS AFTERNOON TO
MIDNIGHT PST TONIGHT FOR THE NORTH OREGON COAST...

THE HIGH WIND WARNING IS NOW IN EFFECT FROM 1 PM THIS AFTERNOON
TO MIDNIGHT PST TONIGHT.

* WINDS: COASTAL COMMUNITIES...SOUTH WINDS 25 TO 35 MPH WITH 
  GUSTS 50 TO 60 MPH. NEAR BEACHES AND HEADLANDS...30 TO 40 MPH 
  WITH GUSTS 60 TO 70 MPH. 

* TIMING: BEGINNING MID TO LATE AFTERNOON...PEAKING THROUGH THE
  EARLY EVENING...THEN DIMINISHING AROUND MIDNIGHT.

* LOCATIONS INCLUDE: ASTORIA...CANNON BEACH...TILLAMOOK...
  NETARTS...PACIFIC CITY. 

* IMPACTS: THE WINDS MAY CAUSE LOCAL TREE DAMAGE AND RESULT IN 
  LOCAL POWER DISRUPTIONS. TRAVEL MAY BE DIFFICULT... 
  ESPECIALLY FOR HIGH PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

ORZ002-090600-
/O.EXT.KPQR.HW.W.0008.140308T2100Z-140309T1100Z/
CENTRAL OREGON COAST-
INCLUDING THE CITIES OF...LINCOLN CITY...NEWPORT...
CAPE FOULWEATHER...YACHATS...FLORENCE
1002 AM PST SAT MAR 8 2014

...HIGH WIND WARNING NOW IN EFFECT FROM 1 PM PST THIS AFTERNOON
TO 4 AM PDT SUNDAY FOR THE CENTRAL OREGON COAST...

THE HIGH WIND WARNING IS NOW IN EFFECT FROM 1 PM PST THIS
AFTERNOON TO 4 AM PDT SUNDAY.

* WINDS: COASTAL COMMUNITIES...SOUTH WINDS 25 TO 35 MPH WITH 
  GUSTS 50 TO 60 MPH. NEAR BEACHES AND HEADLANDS...30 TO 40 MPH 
  WITH GUSTS 60 TO 70 MPH. 

* TIMING: BEGINNING MID TO LATE AFTERNOON...AND PEAKING DURING
  THE LATE AFTERNOON AND EVENING. WINDS WILL DECREASE A FEW 
  HOURS AFTER MIDNIGHT. 

* LOCATIONS INCLUDE: LINCOLN CITY...NEWPORT...CAPE 
  FOULWEATHER...YACHATS...FLORENCE. 

* IMPACTS: THE WINDS MAY CAUSE LOCAL TREE DAMAGE AND RESULT IN 
  LOCAL POWER DISRUPTIONS. TRAVEL MAY BE DIFFICULT... 
  ESPECIALLY FOR HIGH PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

ORZ003-004-090600-
/O.EXT.KPQR.HW.W.0008.140308T2200Z-140309T1100Z/
COAST RANGE OF NORTHWEST OREGON-
CENTRAL COAST RANGE OF WESTERN OREGON-
INCLUDING THE CITY OF...VERNONIA
1002 AM PST SAT MAR 8 2014

...HIGH WIND WARNING NOW IN EFFECT FROM 2 PM PST THIS AFTERNOON
TO 4 AM PDT SUNDAY FOR THE NORTH AND CENTRAL OREGON COAST RANGE...

THE HIGH WIND WARNING IS NOW IN EFFECT FROM 2 PM PST THIS
AFTERNOON TO 4 AM PDT SUNDAY.

* WINDS: SOUTHWEST WINDS 30 TO 40 MPH WITH GUSTS 60 TO 65 MPH... 
  MAINLY OVER THE HIGHER TERRAIN AND EXPOSED WEST SLOPES. 

* TIMING: PEAK WINDS LATE THIS AFTERNOON AND EVENING.

* LOCATIONS INCLUDE: VERNONIA...SWISSHOME...LEES CAMP.

* IMPACTS: THE WINDS MAY CAUSE LOCAL TREE DAMAGE AND RESULT IN 
  LOCAL POWER DISRUPTIONS. TRAVEL MAY BE DIFFICULT... 
  ESPECIALLY FOR HIGH PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

FOR ADDITIONAL WEATHER INFORMATION...VISIT OUR WEB SITE AT
WWW.WEATHER.GOV/PORTLAND
322 
WWUS76 KPQR 090605
NPWPQR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PORTLAND OR
1005 PM PST SAT MAR 8 2014

ORZ002>004-090715-
/O.CAN.KPQR.HW.W.0008.000000T0000Z-140309T1100Z/
CENTRAL OREGON COAST-COAST RANGE OF NORTHWEST OREGON-
CENTRAL COAST RANGE OF WESTERN OREGON-
1005 PM PST SAT MAR 8 2014

...HIGH WIND WARNING IS CANCELLED FOR THE CENTRAL OREGON COAST AND
COAST RANGE...

THE NATIONAL WEATHER SERVICE IN PORTLAND HAS CANCELLED THE HIGH
WIND WARNING. 


$$

ORZ001-WAZ020-090715-
/O.CAN.KPQR.HW.W.0008.000000T0000Z-140309T0800Z/
NORTH OREGON COAST-WILLAPA HILLS-
1005 PM PST SAT MAR 8 2014

...HIGH WIND WARNING IS CANCELLED FOR THE NORTH OREGON COAST AND
WILLAPA HILLS...

THE NATIONAL WEATHER SERVICE IN PORTLAND HAS CANCELLED THE HIGH
WIND WARNING. 

$$

WAZ021-090715-
/O.EXP.KPQR.HW.W.0008.000000T0000Z-140309T0600Z/
SOUTH WASHINGTON COAST-
1005 PM PST SAT MAR 8 2014

...HIGH WIND WARNING HAS EXPIRED FOR THE SOUTH WASHINGTON COAST...

THE HIGH WIND WARNING IS NO LONGER IN EFFECT. 

$$

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Portland, OR wrote its last area forecast discussion before this high wind warning went out at Mar 8, 3:21 AM PST, 12 minutes earlier.

Area forecast discussion, Mar 8, 3:21 AM PST, 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PORTLAND OR
320 AM PST SAT MAR  8 2014

.SYNOPSIS...A PACIFIC FRONTAL SYSTEM IMPACT THE REGION LATER TODAY.
THE HEAVIEST RAIN AND STRONGEST WINDS WILL BE SATURDAY NIGHT INTO
EARLY SUNDAY.  SNOW LEVELS WILL BE QUITE HIGH SO MOUNTAIN PASSES WILL
LIKELY SEE RAIN. STRONG WINDS ARE EXPECTED AT THE COAST AND OVER THE
COASTAL MOUNTAINS. THE ASSOCIATED COLD FRONT WILL MOVE EAST OF THE
AREA ON SUNDAY MORNING. A TRAILING COOLER DISTURBANCE WILL BRING MORE
RAIN AND SOME MOUNTAIN SNOW TO THE AREA SUNDAY NIGHT AND MONDAY. AN
UPPER RIDGE MAY THEN BRING A FEW DAYS OF DRIER WEATHER AFTER MONDAY.

&&

.SHORT TERM...SATURDAY THROUGH MONDAY...CONCERNS IN THE SHORT TERM
ARE WINDS AND RAIN.

THINGS ARE FAIRLY QUIET RIGHT NOW...THOUGH SOMEWHAT CHILLY AFTER A
BEAUTIFUL SPRING-LIKE DAY FRIDAY .TEMPERATURES HAVE DIPPED INTO THE
MID 30S TO LOW 40S WITH LIGHT WINDS AND PASSING CLOUDS...SOME 5
DEGREES OR MORE COLDER THAN LAST NIGHT. THERE IS A LITTLE BIT OF FOG
ABOUT...MAINLY IN OUR PRONE VALLEY LOCATIONS AND OUTLYING AREAS LIKE
HILLSBORO. HIGH CLOUDS WILL BE INCREASING WHICH SHOULD LIMIT FOG
DEVELOPMENT.

AN OCCLUDING SYSTEM IN THE GULF OF ALASKA WILL SEND A FRONT TOWARDS
THE AREA LATER TODAY AND TONIGHT. A STRONG UPPER JET WILL BE RIDING
ALONG THE BAROCLINIC ZONE...AND SEVERAL MODELS ARE HINTING AT A
FRONTAL WAVE FORMING/RIDING ON THE BOUNDARY. THERE IS GOOD FEED OF
MOISTURE INTO THIS SYSTEM...SO EXPECT ANOTHER GOOD SOAKING...THOUGH
NOT AS LONG LASTING AS OUR LAST EVENT.

A VERY CLEAR COASTAL JET SIGNATURE APPARENT IN EARLY MORNING MODEL
RUNS. SOUNDINGS AT KONP AND KAST SHOW STOUT STABLE LAYER AT LEVELS
NEAR THE COAST RANGE ELEVATIONS THAT WILL SUPPORT TRAPPING OF THE
STRONG WIND FIELDS. BOTH THE NAM AND GFS SHOW SIGNIFICANT
STRENGTHENING OF THE LOW LEVEL WIND FIELD AS THE FRONT INTERACTS WITH
THE TERRAIN. WE WILL UPGRADE THE OREGON COAST FROM A HIGH WIND WATCH
TO A HIGH WIND WARNING. THE GRADIENT IS NOT AS STRONG FOR THE SOUTH
WASHINGTON COAST...AND WITH A FRONTAL WAVE POTENTIALLY PINCHING THE
GRADIENT SOME...CONFIDENCE IS LOWER HERE. THERE IS ENOUGH OF A THREAT
WITH THE COASTAL JET POTENTIAL TO KEEP THE WATCH...AND WILL SEE IF
THE 12Z NAM LOOKS MORE LIKE THE RAP MODEL. IT MAY JUST A BE HEADLAND
EVENT FOR SOUTH WASHINGTON. 850 WINDS SUPPORT HIGH ELEVATION WINDS
FOR THE COAST RANGE...SO WE WILL UPGRADE THE WATCH TO THE WARNING
THERE...THOUGH EXPECT WINDS WILL NOT NEARLY BE AS STRONG IN MOST OF
THE COAST RANGE COMMUNITIES. HAVE ALSO LEFT THE WILLAPA HILLS IN A
WATCH FOR THE REASONS MENTIONED FOR THE SOUTH WASHINGTON COAST.

BLENDED TPW STILL SHOWS ABOUT 1.4" TPW ON THE FAR SOUTHERN END OF THE
FRONT WELL OFF THE CALIFORNIA COAST...WITH MODELED TPW FORECAST
AROUND 1.2" AT THE COAST AND ABOUT 1" INLAND. HAVE BUMPED UP QPF SOME
WITH THIS ISSUANCE AS MODELED 850 WINDS AND MOISTURE TRANSPORT ARE A
BIT HIGHER.  PEAK PRECIPITATION RATES ARE EXPECTED AT THE COAST AND
COAST RANGE LATER THIS AFTERNOON AND EVENING.	NAM SHOWS A
CONSIDERABLE STRENGTHENING IN THE LOW LEVEL FRONTOGENESIS WHICH IN
CONJUNCTION WITH THE GOOD MOISTURE FEED WILL BRING MODERATE TO HEAVY
RAINFALL RATES THIS EVENING. ESTIMATED RAIN TOTALS SAT NIGHT AND SUN
- 1.5 TO 2.5 INCHES FOR THE COAST AND COAST RANGE AS WELL AS THE
CASCADES. THE SOUTH WASHINGTON CASCADES PROBABLY SEE CLOSER TO 2.5
INCHES OR ISOLATED SPOTS WITH A BIT MORE. EXPECT GENERALLY 0.5 - 1
INCH FOR THE VALLEYS TOO. CONTEMPLATED A FLOOD WATCH FOR THE NW
CORNER OF THE AREA FOR THE GRAYS/NEHALEM BUT WILL TAKE A LOOK AT THE
IMPACTS OF THE NEW QPF HERE LATER THIS MORNING. A COUPLE OF RIVERS
COULD GET CLOSE TO FLOOD STAGE AGAIN...AS SEVERAL MAY REACH BANKFULL
LEVELS. THE GRAYS RIVER AND THE LOWER NEHALEM RIVER WOULD BE THE TWO
OF MOST CONCERN...AND POSSIBLY THE CLACKAMAS RIVER.  SNOW LEVELS STAY
HIGH ENOUGH FOR NO ISSUES WITH SNOW IN THE CASCADES. FREEZING LEVELS
GET TO ABOUT 5000 FEET LATER SUNDAY MORNING.

THE FRONT SHOULD WEAKEN ENOUGH THAT THE WINDS MAY NOT BE AS STRONG IN
THE VALLEYS FOR THIS EVENT ESPECIALLY LATER SATURDAY NIGHT WITH THE
FRONT...BUT IT SHOULD STILL BE PRETTY BREEZY OVERNIGHT SATURDAY
NIGHT. IT MAY BE ON THE THRESHOLD FOR WIND RELATED IMPACTS. MODELED
SOUNDINGS DO SHOW A STRONG WIND FIELD BUT THE GRADIENT IS NOT THAT
IMPRESSIVE WHEN THE FRONT MOVES INLAND...AND WITH A LOWER LEVEL
INVERSION NOT PROMOTING DEEPER MIXING. STILL COULD TAP INTO THE 35-40
KT WIND FIELD IN THE 6Z-9Z PERIOD...LATE THIS EVENING AND AROUND
MIDNIGHT...AS THE STRONGER FRONTOGENETICAL FORCING. WILL LET THE DAY
SHIFT SEE IF THE WIND FIELDS GET CLOSER TO THE THRESHOLD FOR WIND
RELATED IMPACTS WITH A LITTLE HIGHER CONFIDENCE. THE LAND AND
MUDSLIDE THREAT DOES REMAIN HIGH AGAIN WITH THIS SYSTEM.

THE BAROCLINIC ZONE LINGERS OVER THE REGION ON SUNDAY. MOIST SW FLOW
REMAINS IN PLACE AND WITH A FAST UPPER JET THERE MAY BE ADDITIONAL
LOWS MOVING THROUGH FOR ADDITIONAL LIGHTER RAIN CHANCES...BEST
CHANCES FARTHER SOUTH. IT IS NOT UNTIL THE TRAILING UPPER TROUGH
MOVES THROUGH SUNDAY NIGHT AND MONDAY THAT THE FRONTAL ZONE FINALLY
GETS SHOVED EAST. THE TROUGH WILL BRING SHOWERS TO SOUTHWEST
WASHINGTON AND NORTHWEST OREGON SUNDAY NIGHT AND MONDAY...WITH
INCREASING SHOWERS AND SNOW LEVELS LOWERING TO AT OR BELOW ELEVATIONS
ON MONDAY. MID LEVEL LAPSE RATES INCREASE TO 7.5 DEG/KM FOR A TIME ON
MONDAY.. FREEZING LEVELS BEING QUITE LOW MONDAY MORNING WITH THE
UPPER TROUGH MOVING THROUGH  WILL MEAN THE SHOWERS MAY HAVE SOME
SMALL HAIL...UPPER LEVEL HEIGHT INCREASE SOME IN THE AFTERNOON ALONG
WITH DECREASING MOISTURE AS THE TROUGH AXIS SHIFTS OVER THE
CASCADES. /KMD

.LONG TERM...NO CHANGES. PREVIOUS DISCUSSION FOLLOWS...MONDAY NIGHT
THROUGH FRIDAY...AFTER A LINGERING THREAT
FOR SHOWERS LATE MONDAY AND SOME OROGRAPHICALLY ENHANCED SHOWERS
INTO TUESDAY MORNING...THERE IS GOOD MODEL AGREEMENT AMPLIFYING AN
UPPER LEVEL RIDGE OVER THE PACIFIC NORTHWEST TUESDAY AND WEDNESDAY.
GIVEN THE RECENT BATCH OF MOISTURE AND CLEARING...MAY SEE SOME
PATCHY MORNING/EVENING VALLEY FOG DEVELOP TUESDAY AND WEDNESDAY
SINCE SURFACE PRESSURE GRADIENTS WEAKEN AS WELL. MOST RECENT MODEL
RUNS HAVE DOWNPLAYED THE NEXT FRONTAL SYSTEM EXPECTED WEDNESDAY
NIGHT. THE 07/12Z GFS STILL DIGS THE TROUGH AXIS FURTHER SOUTH INTO
THE FORECAST AREA THURSDAY...BUT HAS NOW LIFTED THE THREAT MORE INTO
CANADA SIMILAR TO WHAT THE ECMWF CONSISTENTLY SHOWS. ONCE WE GET
INTO LATE NEXT WEEK...THERE ARE SEVERAL MODEL DISCREPANCIES. WENT
MORE TOWARDS CLIMO FOR THE REMAINDER OF THE EXTENDED SINCE THE GFS
HAS A RIDGE BUILDING OVER US...WHILE THE ECMWF HAS A FRONT MOVING
ONSHORE. /27
&&

.AVIATION...CLEAR SKIES AND VFR CONDITIONS FOR MOST ACROSS THE
REGION THIS MORNING. HOWEVER...A FEW LOCALIZED SPOTS OF IFR OR
LOWER FOG AND STRATUS HAVE FORMED AND WILL LIKELY BECOME MORE
WIDESPREAD DURING THE EARLY MORNING HOURS. CONDITIONS SHOULD IMPROVE
TO VFR AFTER 16Z. COASTAL AREAS EXPECTED TO DROP INTO MVFR OR WORSE
SAT AFTERNOON AS RAIN INCREASES AHEAD OF THE NEXT FRONTAL SYSTEM.
INLAND AREAS SHOULD REMAIN VFR THROUGH 00Z SUN...THEN DETERIORATE TO
MVFR BETWEEN 00Z AND 06Z.

KPDX AND APPROACHES...INCREASING EASTERLY GRADIENT SHOULD PROVIDE
ENOUGH MIXING TO PROVIDE FOG OR LOW STRATUS DEVELOPMENT AT THE
TERMINAL THIS MORNING. HOWEVER...SPOTS TO THE WEST WILL LIKELY SEE
PATCHY IFR CONDITIONS. VFR IS EXPECTED TO REMAIN IN CONTROL
THROUGH MOST OF THE DAY. THEN INCREASING RAIN WILL BRING
DETERIORATING CONDITIONS BETWEEN 00Z AND 06Z. PYLE

&&

.MARINE...AN APPROACHING FRONTAL SYSTEM WILL BRING GALE FORCE
WINDS AND RAPIDLY BUILDING SEAS TODAY. HAVE NOT SEEN MUCH
INCREASE IN WINDS SO FAR THIS MORNING...BUT EXPECT THAT WE WILL
SEE GUSTS OF 20 TO 25 KT DEVELOP OVER THE OUTER WATERS BY 12Z.
WINDS SHOULD THEN BEGIN TO INCREASE OVER THE INNER WATERS BETWEEN
12Z AND 15Z. CONFIDENCE IS HIGH THAT A WIDE AREA OF GALE FORCE
WINDS WILL DEVELOP OVER THE WATERS LATER THIS MORNING. WIDESPREAD
GUSTS OF 35 TO 40 KT APPEAR LIKELY. CONDITIONS ALSO APPEAR TO BE
VERY FAVORABLE FOR COASTAL JET ENHANCEMENT LATER THIS AFTERNOON
AND EVENING. THE NEAR SHORE WATERS COULD SEE LOCALIZED GUSTS OF 45
TO 50 KT AT TIMES. WIND SPEEDS DIMINISH FAIRLY QUICKLY FROM NORTH
TO SOUTH BEHIND THE FRONT...ROUGHLY BETWEEN 09Z AND 12Z. HIGH
PRES SETTLES OVER THE WATERS SUN NIGHT AND HOLDS THROUGH AT LEAST
THE MIDDLE OF NEXT WEEK.

SEAS RUNNING AT 6 TO 8 FT EARLY THIS MORNING. HOWEVER...LOOK FOR
A QUICK JUMP IN COMBINED SEAS SAT AS THE WIND STRENGTHENS. THIS
SYSTEM APPEARS A LITTLE WEAKER THAN THE PREVIOUS ONE...SO MAX WAVE
HEIGHTS SHOULD BE IN THE 16 TO 19 FT RANGE. WAVE HEIGHTS WILL
SUBSIDE SUN AFTERNOON WITH A MUCH LOWER WIND WAVE COMPONENT. PYLE

&&

.PQR WATCHES/WARNINGS/ADVISORIES...
OR...HIGH WIND WARNING FROM THIS AFTERNOON THROUGH MIDNIGHT FOR
     NORTH OREGON COAST.

     HIGH WIND WARNING FROM THIS AFTERNOON THROUGH LATE TONIGHT FOR
     CENTRAL OREGON COAST.

     HIGH WIND WARNING FROM THIS AFTERNOON THROUGH LATE TONIGHT FOR
     CENTRAL COAST RANGE OF WESTERN OREGON-COAST RANGE OF
     NORTHWEST OREGON.

WA...HIGH WIND WATCH FROM THIS AFTERNOON THROUGH THIS EVENING FOR
     SOUTH WASHINGTON COAST.

     HIGH WIND WATCH FROM THIS AFTERNOON THROUGH THIS EVENING FOR
     WILLAPA HILLS.

PZ...SMALL CRAFT ADVISORY FOR WINDS UNTIL 8 AM PST THIS MORNING FOR
     WATERS FROM CAPE SHOALWATER WA TO CASCADE HEAD OR FROM 10
     TO 60 NM-WATERS FROM CASCADE HEAD TO FLORENCE OR FROM 10 TO
     60 NM.

     GALE WARNING FROM 8 AM THIS MORNING TO 1 AM PST SUNDAY FOR
     WATERS FROM CAPE SHOALWATER WA TO CASCADE HEAD OR FROM 10
     TO 60 NM-WATERS FROM CASCADE HEAD TO FLORENCE OR FROM 10 TO
     60 NM.

     SMALL CRAFT ADVISORY FOR WINDS UNTIL 10 AM PST THIS MORNING FOR
     COASTAL WATERS FROM CAPE SHOALWATER WA TO CASCADE HEAD OR
     OUT 10 NM-COASTAL WATERS FROM CASCADE HEAD TO FLORENCE OR
     OUT 10 NM.

     GALE WARNING FROM 10 AM PST THIS MORNING TO 5 AM PDT SUNDAY FOR
     COASTAL WATERS FROM CAPE SHOALWATER WA TO CASCADE HEAD OR
     OUT 10 NM-COASTAL WATERS FROM CASCADE HEAD TO FLORENCE OR
     OUT 10 NM.

     SMALL CRAFT ADVISORY FOR ROUGH COLUMBIA RIVER BAR FROM 8 AM PST
     THIS MORNING TO  5 AM PDT SUNDAY.

&&

MORE WEATHER INFORMATION ONLINE AT..
    HTTP://WEATHER.GOV/PORTLAND

INTERACT WITH US VIA SOCIAL MEDIA
    WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.PORTLAND.GOV
    WWW.TWITTER.COM/NWSPORTLAND

THIS DISCUSSION IS FOR NORTHWEST OREGON AND SOUTHWEST WASHINGTON FROM
THE CASCADE CREST TO 60 NAUTICAL MILES OFFSHORE. THE AREA IS COMMONLY
REFERRED TO AS THE FORECAST AREA.

The office that day

Everything else NWS Portland, OR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 8, 3:24 PM PSTFlood WatchPQR18 hr

Nearby

High Wind Warnings in Washington, 2014High Wind Warnings in Oregon, 2014Every high wind warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.